MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. PREVENA CUSTOMIZABLE¿ DRESSING; OMP

KINETIC CONCEPTS, INC. PREVENA CUSTOMIZABLE¿ DRESSING; OMP
Model Number WNDPRV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on information provided, it cannot be determined that the alleged necrosis is related to prevena customizable¿ dressing.Device labeling, available in print states: the prevena customizable¿ dressing can be used for the following wound types: linear incisions.Non-linear incisions.Intersecting incisions.Dressing changes: dressing changes should occur every 24-72 hours, or more frequently based on a continuing evaluation of wound condition and patient presentation.Consider more frequent dressing changes in the presence of infection or abdominal contamination.The prevena¿ incision management system should not be used to treat open or dehisced surgical wounds or on patients who have excessive amounts of exudate from the incision area which may exceed the prevena¿ 45ml canister.The prevena¿ incision management system should be used with caution in the following patients: patients with fragile skin surrounding the incision as they may experience skin or tissue damage upon removal of the prevena¿ incision dressing.
 
Event or Problem Description
On (b)(6) 2019, the following information was reported to kci by the plastic surgeon: on (b)(6) 2019, the patient with invasive carcinoma in the right breast underwent a bilateral mastectomy with placement of breast implants.The prevena customizable¿ dressing was applied to the patient's areolar incisions.On (b)(6) 2019, upon dressing removal, the plastic surgeon allegedly observed bilateral necrotic of the areola papillary complex noted as blackened aspects of the areolas.The plastic surgeon subsequently inserted a needle into the patient's areolas and there were no signs of bleeding.The plastic surgeon requested the patient place an adaptic¿ dressing on the wounds at home.On (b)(6) 2019, the plastic surgeon reported that on (b)(6) 2019, the areola papillary complex became necrotic, and the patient's areolas were surgically removed.The plastic surgeon associated the occurrence of the event to the use of the prevena customizable¿ dressing.A device history review of prevena customizable¿ dressing lot number 5433878 determined that all end release testing of product and packaging met specifications.The prevena customizable¿ dressing was discarded and the product was not returned, therefore a device evaluation could not be performed.
 
Event or Problem Description
On (b)(6) 2019 upon dressing removal, the plastic surgeon allegedly observed bilateral necrotic of the areola papillary complex noted as blackened aspects of the areolas.The plastic surgeon subsequently inserted a needle into the patient's areolas and bleeding was observed demonstraing hope of recovering areolas.
 
Additional Manufacturer Narrative
Mdr-3009897021-2019-00126_109431-iss sent on 09-aug-2019 stated the following: on (b)(6) 2019 upon dressing removal, the plastic surgeon allegedly observed bilateral necrotic of the areola papillary complex noted as blackened aspects of the areolas.The plastic surgeon subsequently inserted a needle into the patient's areolas and there were no signs of bleeding.Correction: on (b)(6) 2019, upon dressing removal, the plastic surgeon allegedly observed bilateral necrotic of the areola papillary complex noted as blackened aspects of the areolas.The plastic surgeon subsequently inserted a needle into the patient's areolas and bleeding was observed demonstraing hope of recovering areolas.

Brand Name
PREVENA CUSTOMIZABLE¿ DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX
MDR Report Key8879659
Report Number3009897021-2019-00126
Device Sequence Number2028795
Product Code OMP
UDI-Device Identifier00849554000087
UDI-Public010084955400008717210831105433878
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberWNDPRV
Device Lot Number5433878
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;